That went (surprisingly) well.
It turns out that the night sweats were most likely a side effect of the steroid I took (as a kind of systemic anti-inflammatory, if I understand it correctly). Bad news: I had another (via infusion) this morning, and will take the pills tonight and tomorrow. That is part of my overall regimen. Also, the steroids seems to produce a lot of stomach acid in me, which the anti-nausea meds don’t address (weird science). So I need to get an OTC drug: Prilosec.
Once we got on top of the upset stomach, all went well. No problems with the vein, or the meds going into me. My blood count looks good.
One funny thing: she gave me atavan to calm me down “this may make you feel sleepy.” Nope. I was a slightly ‘out of it’ but no where near sleep.
I’m home and taking care of odds n ends. Feel free to call, but I really don’t have a lot more to say than this, so I’ll understand if you don’t 🙂
My goals for the day: clear my desk off a bit (financial stuff), make a to-do list, go for a walk with Sasha (likely, 15 mins only), do a yoga session (even if its just half the program.
John’s planning to make shrimp and broccoli stir fry for dinner tonight. YUM.
I had a pretty bad night. I don’t know whether it was eating my chicken biryani at 7:30pm (late for me) or the medication they asked me to take an hour before bed OR its interaction with the valerian root I took an hour before bed as a precaution . . . but I woke up at 1:45am in a sweat with a very upset stomach (acid). I didn’t feel like I was running a fever, but I was soaked. It was quite uncomfortable.
So I got up for awhile, drank a couple of glasses of water to flush the tummy, reassured Sasha that it wasn’t time to get up, and eventually went back to bed, having lost an hour.
I’m all slept out now, and feeling better. Moderately stressed about chemo later today, but that feels ‘normal’.
This is the image I am carrying with me today:
artist unknown, from my files.
J. will be twittering at http://twitter.com/pitchwife. You do not need to sign up to read the twitters, nor an account to get to that webpage.
Thanks for all of your good thoughts, prayers, warm wishes, and energy. If you need to put an intention behind it, please concentrate on the experience being as pleasant as possible with minimal (or no!) side effects.
A bit of an update.
- I love my oncologist. If anyone wants a recommendation for an oncologist in the South Seattle area, contact me. I’ll gladly give you his information. He is just plain NICE, with a warm ‘bedside manner’ and truly listens.
- If I have chemo and Tamoxifen, my chance of having a recurrence of breast cancer is in the single digits. THAT is worth the trauma.
- I will very likely lose my hair.
- I’m not happy about this.
- I will deal. I will buy lots of lovely hats and learn to wear a scarf. It will likely be gone by the end of March, and won’t start returning until late May.
- There is some evidence that post-chemo hair grows in without gray, and curlier. So I may look 20 years younger (at least until the gray returns).
- I’m still having some trouble sleeping, but it’s improving.
- I’m really glad J. is home (he changed his plans to make it home in time to come with me to meet with the oncologist). I have a partner, not a boyfriend.
- (J’s mom is improving: no more fever, and she’s off the respirator. The medical staff are really positive about her recovery.)
- I am scheduled for my 2nd surgery next Wednesday (1/20) at ~10:30am PT.
Overall, I am in a fairly good mood. Mostly I think that my stubbornness is turning out to be an asset. I can’t do much other than move forward, so I am. This is the crap part, but it is not forever.
I got some big news on Friday afternoon and decided to share it with the world (or at least the 20 of you who read this blog and all future google searchers . . .) so forgive me if I repeat information you already know. Also, I may give you more detail than you really want, and I apologize in advance for that.